Hail, Eastland
- When
- May 3, 3:24 AM CST
- Where
- Eastland County, 1 mi S of Rising Star
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.083, -98.967
8 thunderstorm wind, 1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 3, 12:56 AM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 156 AM CDT FRI MAY 3 2002 THUNDERSTORMS DEVELOPING RAPIDLY ACROSS THE WESTERN PART OF CWA. WILL GO CHANCE OF THUNDERSTORMS AREAWIDE TODAY THROUGH SATURDAY...WITH A SLIGHT RISK OF SEVERE TODAY. FOR TEMPERATURES WILL STAY CLOSE TO GUIDANCE. WINDS WILL BE LIGHT NORTHEAST TODAY AND TONIGHT...BECOMING SOUTHEAST BY SATURDAY WITH WARMER TEMPERATURES. FCSTID = 59 DFW 76 64 86 66 / 40 40 40 40 ACT 81 66 87 68 / 40 40 40 40 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-032100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1220 AM CDT FRI MAY 3 2002 A STATIONARY FRONT NEAR A HUNTSVILLE TO SAN ANTONIO LINE EARLY THIS AFTERNOON WILL BEGIN TO LIFT SLOWLY NORTHWARD TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR AND NORTH OF THE FRONT LATE TONIGHT. AT THIS TIME THE POTENTIAL FOR SEVERE THUNDERSTORMS APPEARS LOW. HOWEVER...ANY STORMS TO DO FORM COULD PRODUCE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE ON SATURDAY AS THE WARM FRONT MOVES INTO THE CENTRAL SECTIONS OF NORTH TEXAS. INCREASING LOW LEVEL MOISTURE...CONVERGENCE ALONG THE FRONT...AND ADEQUATE MID LEVEL WINDS WILL SUPPORT THUNDERSTORM FORMATION... ESPECIALLY SATURDAY AFTERNOON AND SATURDAY NIGHT. LARGE HAIL...DOWNBURST WINDS...AND VERY HEAVY RAIN WILL BE THE PRIMARY SEVERE WEATHER THREATS. RESIDENTS ACROSS NORTH TEXAS ARE URGED TO PAY CLOSE ATTENTION TO THE WEATHER THIS WEEKEND...ESPECIALLY IF OUTDOOR ACTIVITIES ARE PLANNED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO AND TELEVISION FOR THE LATEST INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031945- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 243 AM CDT FRI MAY 3 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH CENTRAL TEXAS. THE STORMS WILL BE ELEVATED SO THE MAIN THREAT WILL BE LARGE HAIL...WITH DAMAGING WINDS POSSIBLE. EARLY THIS MORNING A STATIONARY FRONT EXTENDED FROM DEL RIO TO NEAR LUFKIN. WARM MOIST UNSTABLE AIR IS BEING LIFTED OVER THE FRONT NORTHWARD ACROSS NORTH TEXAS. THE AIRMASS ACROSS NORTH TEXAS WILL DESTABILIZE DURING THE EARLY MORNING INTO THIS AFTERNOON...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. ONGOING THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS DURING THE DAY..WITH SOME OF THESE STORMS SEVERE. THERE WILL ALSO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS AREA WIDE SATURDAY NIGHT AS THE STATIONARY FRONT BEGINS MOVING NORTH AS A WARM FRONT. STRONG LOW LEVEL WINDS WILL DEVELOP ACROSS THE FRONT...CREATING A THREAT OF LARGE HAIL ACROSS THE REGION.
The national radar mosaic for the moment the first event began.
8 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Power lines were blown down and several modular homes were turned over.
Several streets in town were flooded.
Two mobile homes were damaged, two storage buildings were destroyed, an apartment complex had roof damage, several sheds were damaged, damage to air-conditioning unit on the roof of a building, and several trees were blown down.
Trees were blown down by high winds.
One house unroofed, several fences were blown down, and several trees were blown down.
Roof damage to the high school, several trees blown down, and numerous power lines were blown down.
Trees and power lines were blown down south of Highway 85 and south of Interstate 45 toward Rice.
Large tree limbs were blown down by high winds.
Large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296012, 5296015, 5296013, 5296016, 5296014, 5296017, 5296018, 5296019, 5296020, 5296021.